Let v be a henselian valuation of arbitrary rank of a field K with valuation ring Rv having maximal ideal Mv. Using the canonical homomorphism from Rv onto Rv/Mv, one can lift any monic irreducible polynomial with coefficients in Rv/Mv to yield monic irreducible polynomials over Rv. Popescu and Zaharescu extended this approach and introduced the notion of lifting with respect to a residually transcendental prolongation w of v to a simple transcendental extension K(x) of K. As it is well known, the residue field of such a prolongation w is where is the residue field of the unique prolongation of v to a finite simple extension L of K and Y is transcendental over (see [V. Alexandru, N. Popescu and A. Zaharescu, A theorem of characterization of residual transcendental extension of a valuation, J. Math. Kyoto Univ.28 (1988) 579–592]). It is known that a lifting of an irreducible polynomial belonging to with respect to w, is irreducible over K. In this paper, we give some sufficient conditions to ensure that a given polynomial in K[x] satisfying these conditions which is a lifting of a power of some irreducible polynomial belonging to with respect to w, is irreducible over K. Our results extend Eisenstein–Dumas and generalized Schönemann irreducibility criteria.
Related Content
Extremal part of the PBW-filtration and E-polynomials
Given a reduced irreducible root system, the corresponding nil-DAHA is usedto calculate the extremal coefficients of nonsymmetric Macdonald polynomials,also called E-polynomails, in the limit t=infinity and for antidominantweights, which is an important ingredient of the new theory of nonsymmetri...


Zeros and irreducibility of polynomials with gcd powers as coefficients
We study the family of self-inversive polynomials of degree (n), whose (j)th coefficient is (gcd (n,j)^k), for each fixed integer (k ge 1). We prove that these polynomials have all of their roots on the unit circle, with uniform angular distribution. In the process we prove some apparently new re...
Finite groups whose irreducible Brauer characters have prime power degrees
Let G be a finite group and let p be a prime. In this paper, we classify all finite quasisimple groups in which the degrees of all irreducible p-Brauer characters are prime powers. As an application, for a fixed odd prime p, we classify all finite nonsolvable groups with the above-mentioned prope...


Power-free values of polynomials
For irreducible polynomials of the form Xd + c we establish the expected asymptotic formula for the number of k-free integers nd + c with n ≤ x, under the assumption that k ≥ (5d + 3)/9. Previous techniques required k > 3d/4. We also prove an entirely analogous result for pd + c with p prim...
Complete monotonicity for inverse powers of some combinatorially defined polynomials
We prove the complete monotonicity on (0,infty)^n for suitable inversepowers of the spanning-tree polynomials of graphs and, more generally, of thebasis generating polynomials of certain classes of matroids. This generalizes aresult of Szego and answers, among other things, a long-standing questi...

Cauchy–mirimanoff and related polynomials
In 1903 Mirimanoff conjectured that Cauchy–Mirimanoff polynomials E n are irreducible over ℚ for odd prime n. Polynomials R n , S n , T n are introduced, closely related to E n . It is proved that R m , S m , T m are irreducible over ℚ for odd m≥3 , and E n , R...
How to determine the sign of a valuation on C[x,y]?
Given a divisorial discrete valuation 'centered at infinity' on C[x,y], weshow that its sign on C[x,y] (i.e. whether it is negative or non-positive onnon-constant polynomials) is completely determined by the sign of its value onthe 'last key form' (key forms being the avatar of 'key polynomials' ...

Motivic decompositions in the commutative and noncommutative world
Let k be a base field, R a commutative ring of coefficients, Chow(k)_R thecategory of Chow motives, and Hmo(k)_R the category of noncommutative motives. Following Gorchinskiy-Orlov, a Chow motive is called of Lefschetz R-type if itdecomposes in Chow(k)_R into a direct sum of tensor powers of the ...
Integer-valued polynomials over matrices and divided differences
Let $D$ be an integrally closed domain with quotient field $K$ and $n$ apositive integer. We give a characterization of the polynomials in $K[X]$ whichare integer-valued over the set of matrices $M_n(D)$ in terms of their divideddifferences. A necessary and sufficient condition on $fin K[X]$ to b...

Generalized ‘second Ritt theorem’ and explicit solution of the polynomial moment problem
In the recent paper by Pakovich and Muzychuk [Solution of the polynomial moment problem, Proc. Lond. Math. Soc. 99 (2009), 633–657] it was shown that any solution of ‘the polynomial moment problem’, which asks to describe polynomials Q orthogonal to all powers of a given polynom...